Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I don't really know what's going on, or whether or not things are helping. About a 6 weeks ago, I went to my pediatrician for my acne problems, and she prescribed me doxycyline and a weeks' worth of some additional, powerful antibiotic to "jump" my acne, but ultimately referred me to a dermatologist. She also prescribed me a lower concentration benzoyl peroxide body wash, which I have continued to use. It may have been in my head, but pretty immediately my acne seemed to improve a little bit... The rate of breaking out seemed to decrease, so I had hope that my healing would catch up to the lower rate of new lesions forming and that maybe finally I'd actually improve.

I went to my derm about a month ago, who prescribed me mincycline to switch over to (100mg 2x/day), and retin-a micro at .04 (I think, something with a 4?) % strength. I continue the benzoyl peroxide wash on my body, which I think I am safe to do, since I use the retin-a only for my face, so I am not using the two together on any areas of skin. I gradually introduced the retin-a into my routine, but after a little while my face began peeling. The peeling hasn't stopped, and I haven't noticed any improvement in my skin. In fact, any improvement I seemed to have had has gone away... All of a sudden, I broke out quite a bit on my forhead, as well as on my breasts and ass. As for my face breaking out, I am not sure whether this is a direct result or innefectiveness of the antibiotics or retin-a... Because of the peeling caused by the retin-a, I have been applying the "clearasil ultra scar care" moisturizing sunscreen lotion. I don't use any other part of that "kit", I just found a use for that part of it. But I don't know, could this be causing the breakout on my face? Does anyone have experience with it?

I use clearasil daily face wash for sensitive skin, in the morning and at night. I have used it for years without irritation, and it does help with my acne. My derm told me not to "scrub" my face, I don't know if she meant while using retin-a or at all... but I have a hard time restraining myself, since I want to try to get all the peeling skin off. But maybe this "rubbing" is making the peeling worse? And I purchased a clay mask shortly before I got all these prescriptions, which was tolerable before, but which burns quite terribly to use now (I have tried to use it in order to help remove the peeling skin).

Some kid told me that if retin-a makes you peel, that you are supposed to stop taking it. What's going on? Should I stop with the lotion I am using, since maybe that is causing the breakouts? Will things get better?

Share this post


Link to post
Share on other sites
Guest been13years

Well, if it's just superficial peeling, you should continue the Retin-A since your skin is supposed to renew itself more quickly while using retinoids. If it's really painful and not working on your acne, go back to your doctor and ask them to switch you. I personally recommend Tazorac gel as a topical alternative to Retin-A.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×